Dermatology Community
hydrocortisone on face
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

hydrocortisone on face

I read on this forum once that skin thinning on the face after using hydrocortisone a bit too much is reversible. I've googled and searched for hours upon hours and haven't found any cures or ways to reverse skin thinning. I know i used the hydrocortisone too much and that has to be the reasoning for red and flaky skin on my cheeks. So my question is how is this reversible?
Blank
563773_tn?1374250139
Hello,
What you have is called steroid induced rosacea. Steroid induced rosacea or dermatitis is an adverse effect of using steroids. Some patients develop steroid-induced rosacea within weeks of applying a topical steroid; others may not experience it for years.

Using tacrolimus often resolves the itch, redness, and tenderness of steroid-induced rosacea but it should be taken after a dermatologist’s guidance. Avoiding rosacea triggers, such as caffeine, spicy foods, and alcohol, also may help clear the skin. If the symptoms persist then please consult a dermatologist. Also use of antibiotic creams, antihistaminics, sun screens helps but consultation of a dermatologist is required first.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Related Discussions
2 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
What you have is called steroid induced rosacea. Steroid induced rosacea or dermatitis is an adverse effect of using steroids. Some patients develop steroid-induced rosacea within weeks of applying a topical steroid; others may not experience it for years.

Using tacrolimus often resolves the itch, redness, and tenderness of steroid-induced rosacea but it should be taken after a dermatologist’s guidance. Avoiding rosacea triggers, such as caffeine, spicy foods, and alcohol, also may help clear the skin. If the symptoms persist then please consult a dermatologist. Also use of antibiotic creams, antihistaminics, sun screens helps but consultation of a dermatologist is required first.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Blank
Avatar_m_tn
This actually sounds right. I've had people comment that i probably have rosacea. I have all the "symptons" i would assume that a rosacea patient has. My skin is actually pretty decent in the summer time, usually gets redder the hotter it is or the more i excercise, but its definately the worst in winter. They are definately sensitive to the littlest bit of weather change and living in Wisconsin doesn't help that at all with a short summer and long winter. I have an appointment with my dermatologist tomorrow and i'll see what he thinks. Thanks
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
4 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
209987_tn?1334790318
Blank
tschock
AB